| Catalog Number |
MX4439 |
| Medical Device Problem Code |
Defective Component (2292)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/25/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that bd maxguard extension se t with needleless y-site(s) and stopcock was damaged the following information was received by the initial reporter with the following verbatim: rcc received a complaint via email.Email(s) attached.Both ends of sku have been faulty.Follow-up: customer response on (b)(6) 2024 1.Could you please provide a further description of the issue? this is a description from the attending surgeon: roughly three weeks ago i noted that the stopcock extension tubing would break with minimal contact at the joint between the stopcock and its including tubing.This failure required disconnect the tubing from the angiocatheter and reattached new tubing.This manipulation is always risky and could like to losing the angiocatheter entirely.On (b)(6) 2024 we had to bring back a 9yo patient from the recovery room after a tonsillectomy for a bleeding tonsillar bed.She arrived in the or with the original iv and tubing for the initial case.Upon transfer from the gurney to the or bed the tubing was under her blanket.Gently undercovering this tubing was enough torque to create the same failure of the stopcock assembly i had seen in two other patient this same week (and also volunteered by the crna in the room with me, two other case he experienced on a separate day).A bleed after tonsillectomy is potentially a life threatening complication.This patient was young, anxious, had a needle phobia, now a full stomach, and an elevated bmi.Iv placement would be challenging under the best of circumstances.As i attempted to disconnected the sheared tubing from the angiocatheter the patient pulled her hand away and we nearly lost iv access altogether.I would call this sequence of events a "near, near sentinel event." not a real term but we were placed in a very nearly catastrophic situation with an orally hemorrhaging patient with lost iv access and now a full stomach (snacks in phase ii prior to the bleed declaring itself).Gratefully we were able to salvage the iv and use a port on the shear tubing for induction.But the troubleshooting necessary did delay induction by up in the or.2.Can you please provide an exact date of event in format dd-mmm-yyyy? 04/25/2024 3.Can you please provide the lot number associated with reported issue? lot 24019322 is associated with the situation above, lot 24039003 has been reported to have similar issues per our clinical staff.4.Any sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? i do have all remaining inventory available to send back.
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
No additional info.
Additional Manufacturer Narrative
It was reported that the sets have been faulty on both sides.Five unused samples model mx4439, lot 24019322 and five unused samples model mx4439, lot 24039003 were returned for investigation.The set was examined for defects and abnormalities.No defects or abnormalities were observed.Samples were primed with water.No occlusions were observed.The stop cock was solvent bonded and unable to be removed from the set.The customer complaint was unable to be replicated.The root cause could not be determined because the issue could not be replicated.A device history record review for model mx4439 lot number 24019322 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 19jan2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model mx4439 lot number 24039003 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 01mar2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.